Hail, Rolette
- When
- August 14, 1:50 PM CST
- Where
- Rolette County, Belcourt
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.833, -99.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 14, 2:30 AM CST, 11 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT TUE AUG 14 2001 MAIN FCST PRLBM IS CHC OF TSTMS TODAY THROUGH WED. MODELS ARE SIMILAR BUT WL FOLLOW ETA FOR DETAILS. MSAS SHWS SFC TROF MOVG INTO ERN MT. CURRENT CONV IS SKIRTING FAR SRN AND NERN CWA. EXCEPT FOR AN ISOLTD ERLY MRNG SHOWER FAR NE WE SHLD START OUT DRY. BY 18Z BOTH ETA/AVN HAVE SFC LOW VCTY N60 WITH 60 TO 65 DWPTS FROM BIS AND MOT EWD. ATMS BECOMES VERY UNSTABLE JUST AHD OF FNT WITH CAPES > 3000 J/KG AND LI TO -11. A LITTLE NAPE REMAINS BUT LIFT ASSOC WITH FNT AND 70H S/W TROF DROPPING SE FROM NC INTO ERND ND BTWN 18Z AND 00Z WED SHOULD BE ENOUGH TO INITIATE CONV. WIND PROFILES ARE NOT REAL IMPRESSIVE BUT THERE WL BE A LTL DIRECTIONAL SHEAR AND WITH SUCH STRONG INSTABILITY WL MENTION CHC SVR FOR CNTRL AND ERN ZONES. 50H TROF DROPS SEWD OVERNIGHT AND WEAK INSTABILITY REMAINS SO WL LEAVE A MENTION OF MAINLY EVNG CONV TNGT. COOL POOL MOVES OVER CWA WED AND AFTN HEATING MAY PRODUCE A RW/TRW MAINLY OVER ERN CWA. CURRENTLY JMS HAS PRECIP MENTIONED ON WED. FOR NOW WL NOT ADJUST PRECIP AREA ANY FARTHER WWD. GUID TEMPS ARE CLOSE SO NO MAJOR ADJUSTMENTS HERE. ONLY THING WAS TO RAISE TEMPS A BIT TODAY. WL SEE MORE CLOUDINESS BUT WE ARE STARTING OUT QUITE A BIT WARMER THAN YDAY AND WE SHLD WARM NICELY AHD OF FNT AND WL PROB NOT SEE A SIGNIFICANT DROP/IF ANY IN TEMPS BHND FNT IN THE WEST THIS AFTN. IN THE LONGER RANGE...WL KEEP DRY AND SEASONABLE FCST THROUGH EXTENDED PD. .BIS...NONE. TWH
NDZ001-009-141727- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 927 AM CDT WED AUG 8 2001 AN AREA OF THUNDERSTORMS HAS ENTERED SOUTHWESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES THIS MORNING MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING SOUTHEASTWARD THROUGH SOUTHWESTERN DIVIDE AND CENTRAL WILLIAMS COUNTIES THROUGH THE MORNING HOURS. ALTHOUGHT PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE SHOWERS AND DANGEROUS LIGHTNING ARE POSSIBLE. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257393.